Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 6, 2022, 8:37 PM EDT for 4 counties in Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2022, 8:37 PM EDT (00:37 UTC)
- Expired
- May 6, 2022, 10:47 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Estill County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 42 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 8:45 PM EDT | FLASH FLOOD | Irvine, KY | WATER REPORTED ON THE ROADWAY. KY-52 NEAR IRVINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909
WGUS53 KJKL 070037
FFWJKL
KYC025-065-129-189-070430-
/O.NEW.KJKL.FF.W.0008.220507T0037Z-220507T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
837 PM EDT Fri May 6 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Estill County in east central Kentucky...
Southwestern Breathitt County in southeastern Kentucky...
Lee County in southeastern Kentucky...
Northern Owsley County in southeastern Kentucky...
* Until 1230 AM EDT.
* At 837 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain moving across the warned area. Between 1 and 2 inches
of rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Irvine, Jackson, Beattyville, Booneville, Fincastle, Ravenna,
Enoch, St. Helens, Grass, Maloney, Stay, Lower Buffalo, Airedale,
Lone, Monica, Tallega, Corgleton, Primrose, Proctor and Canyon
Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3779 8409 3749 8310 3743 8321 3744 8321
3734 8339 3738 8345 3737 8349 3752 8389
3757 8394 3757 8401 3762 8412 3765 8413
3767 8409 3772 8410 3777 8408 3777 8410
FLASH FLOOD...RADAR INDICATED
$$
GEOGERIAN2 follow-up statements
695
WGUS73 KJKL 070140
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
940 PM EDT Fri May 6 2022
KYC025-065-129-189-070430-
/O.CON.KJKL.FF.W.0008.000000T0000Z-220507T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Lee KY-Owsley KY-
940 PM EDT Fri May 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT SATURDAY
FOR ESTILL, SOUTHWESTERN BREATHITT, LEE AND NORTHERN OWSLEY
COUNTIES...
At 940 PM EDT, Doppler radar indicated moderate rains still ongoing
across the warned area. Excessive runoff from previous heavy
rainfall is still capable of causing flash flooding of small streams
and creeks, roads, and roadside culverts.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Irvine, Jackson, Beattyville, Booneville, Fincastle, Ravenna,
Enoch, St. Helens, Grass, Maloney, Stay, Lower Buffalo, Airedale,
Lone, Monica, Tallega, Corgleton, Primrose, Proctor and Canyon
Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3779 8409 3749 8310 3743 8321 3744 8321
3734 8339 3738 8345 3737 8349 3752 8389
3757 8394 3757 8401 3762 8412 3765 8413
3767 8409 3772 8410 3777 8408 3777 8410
FLASH FLOOD...RADAR INDICATED
$$
GEOGERIAN496
WGUS73 KJKL 070247
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
1047 PM EDT Fri May 6 2022
KYC025-065-129-189-070257-
/O.CAN.KJKL.FF.W.0008.000000T0000Z-220507T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Lee KY-Owsley KY-
1047 PM EDT Fri May 6 2022
...FLASH FLOOD WARNING IS CANCELLED FOR ESTILL, SOUTHWESTERN
BREATHITT, LEE AND NORTHERN OWSLEY COUNTIES...
Flash Flooding is no longer expected to pose a threat; however slow
to moderate rises on larger creeks and streams is ongoing, and an
areal flood warning remains in effect until 7 am Saturday. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 800 AM EDT Saturday for
portions of east central Kentucky, northeast Kentucky, south central
Kentucky and southeast Kentucky.
LAT...LON 3779 8409 3749 8310 3743 8321 3744 8321
3734 8339 3738 8345 3737 8349 3752 8389
3757 8394 3757 8401 3762 8412 3765 8413
3767 8409 3772 8410 3777 8408 3777 8410
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:55 PM EDT, 42 minutes earlier.
Area forecast discussion, May 6, 7:55 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 755 PM EDT Fri May 6 2022 .UPDATE... Issued at 740 PM EDT FRI MAY 6 2022 Will be updating the forecast to clear out the tornado watch, but there remain as small threat for severe weather through the next few hours. However, the larger concern will be hydro issues related to the slow moving heavy raining storms as the last of the instability starts to wind down. For the update, fine tuned the PoPs through the rest of the evening while also including the latest obs and trends for the T/Td grids. These updates have been sent to the NDFD and web servers. && .SHORT TERM...(This evening through Saturday night) Issued at 525 PM EDT FRI MAY 6 2022 20Z sfc analysis shows a deep area of low pressure moving right over eastern Kentucky ATTM. Several storm clusters associated with this are rotating through central and eastern Kentucky - a few are severe and a couple have been showing potential signs of containing a tornado. Training storm cells with heavy rain have also led to incidents of flooding through the area with this threat continuing and even some heavier cells starting to affect the more northern parts of the CWA. Under mostly cloudy skies temperatures have peaked in the mid 60s to lower 70s. Meanwhile, dewpoints are generally in the low to mid 60s. The center of the low's proximity is keeping the winds outside of storms relatively light and of a variable direction. The flood watch continues through the night while a tornado watch remain in effect for the southern half of the JKL CWA through 8 pm EDT. The models are in good agreement aloft through the short term portion of the forecast. They all carry a fairly deep trough through the central Appalachians this evening with its core lifting to the northeast and into the Mid-Atlantic States by Saturday morning. This feature is slowing as it does so - stepping up in its role as the eastern trough in a developing omega block. Accordingly, eastern Kentucky will be slow to see 5h heights rebound this weekend with mid level cyclonic/northwest flow over the JKL CWA for most of the time. The ECMWF was just a tad faster with the movement of this trough compared to the GFS and NAM, but this spread was small enough not to diminish the usefulness of the blended NBM for starting the grids without much adjustment needed. Sensible weather will feature an active evening of weather with strong to severe thunderstorms to impact the area for another couple of hours. All modes of severe weather remain possible given the still favorable parameters for low topped supercells capable of producing hail, occasional bows/damaging winds, and potential tornadoes. In addition, the ground for much of the CWA is saturated from the repeated cells training over the same spots. The heavier rain will be transitioning further north during the evening hours keeping the flood threat going into the night. The clouds and pcpn will keep the temperatures fairly uniform over the area and dewpoints high. Expect low clouds and some fog to accompany the rain tonight. Showers will continue to be the main weather feature on Saturday but a thunderstorm or two will be possible as well, mainly in the afternoon. Even so, on the backside of the slowly departing sfc low, temperatures will be cooler in the upper 50s and low 60s for highs. The showers come to an end that night with CAA making for a cool night. Expect stratus to hold for much of the night, too, limiting any fog formation into Sunday morning, but if they should clear out before dawn then fogging would definitely be a concern. Did not have to adjust the temperatures much from the NBM through the short term portion of the forecast. For PoPs, did tweak them higher through the day Saturday in the low's wrap around moisture and some component of upslope flow. .LONG TERM...(Sunday through Friday) Issued at 416 PM EDT FRI MAY 6 2022 Fairly quiet for the bulk of the extended package today. Strong, sharp ridging (high pressure) aloft will build from the lower Mississippi Valley northward into the Great Lakes region. The lower Ohio Valley will sit under this strong ridge of high pressure as well. The result will be an omega block of sorts that will dominate the weather across the CONUS for much of the week. The block breaks down by days 6-7 as a short wave trough flattens the ridge from the west and an Atlantic low off the Mid-Atlantic coast retrogrades westward into the Appalachians. Sensible weather features a generally dry extended. Sunday will start the extended out cooler with highs in 60s. But temperatures will moderate towards unseasonably warm afternoon high temperatures from Tuesday and thereafter, low to mid 80s each day. Monday will be a transition day with afternoon high solidly in the 70s, close to 80. Lower dew points in the 50s through the period will keep overnight temperatures on the cool side, much closer to normals (low to mid 50s), especially in our cooler valley locations where temperatures will tend to drop into the 40s each night. Monday morning may even flirt with some upper 30s for lows in our east. The lower dew points will also help keep the afternoons from feeling too muggy. With the low retrograding to the west late in the period, the threat of showers and possibly even some thunderstorms will reenter the && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) ISSUED AT 755 PM EDT FRI MAY 6 2022 Poor aviation conditions will continue tonight and for much of the day Saturday as a potent system slowly moves across the Ohio Valley. Numerous showers and thunderstorms will still traverse the forecast area along and ahead of an approaching cold front, through the rest of the evening. Ceilings will bounce between storms through midnight varying from VFR to IFR before settling into IFR or even some LIFR after midnight. Winds are variable less then 10 kts and will be that way well into the night. The low pressure center and its associated cold front move east of the forecast area tonight, with low stratus expected on the backside, lowering ceilings to IFR or lower overnight - holding there into much of Saturday along with times of rain. Winds will be mainly west at near 10 kts on Saturday. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && UPDATE...GREIF SHORT TERM...GREIF LONG TERM...RAY AVIATION...GREIF
Hazardous weather outlook, May 6, 8:05 PM EDT, 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 805 PM EDT Fri May 6 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-080315- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 805 PM EDT Fri May 6 2022 ...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SATURDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected to impact the area through late tonight. Some of the storms, especially during the evening, may be severe, with large hail the primary threat along with a risk for damaging wind gusts. Locally heavy rain may lead to instances of flash flooding into the overnight hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of large hail, wind damage, or flooding through the night. GREIF/RAY
In the hours before
Special weather statement, May 6, 6:03 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
603 PM EDT Fri May 6 2022
KYZ080-086-116-062245-
Clay KY-Knox KY-Laurel KY-
603 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of central Laurel,
north central Knox and southwestern Clay Counties through 645 PM
EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bernstadt, or near London, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
London around 610 PM EDT.
Sublimity City, London-Corbin Airport and Fariston around 615 PM
EDT.
Maplesville and Levi Jackson S.P. around 620 PM EDT.
Other locations in the path of this storm include Lesbas, Langnau,
Lida, Deer Lick, Cane Creek, Portersburg, Tuttle, Lake, Bush,
Marydell, Sasser, Blackwater, Byron, Gibbs, Knoxfork, Urban, Sprule,
Tedders, Fletcher, Sidell, Cranes Nest, Manchester, Jonsee,
Cottongin, Pigeonroost, Hima, Sibert, Herron, Horse Creek Junction,
Woollum and Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Kentucky.
&&
LAT...LON 3709 8424 3719 8423 3719 8374 3695 8383
TIME...MOT...LOC 2203Z 278DEG 26KT 3713 8417
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HASSpecial weather statement, May 6, 7:09 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
709 PM EDT Fri May 6 2022
KYZ058-062345-
Estill KY-
709 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of southwestern Estill
County through 745 PM EDT...
At 709 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winston, or near Irvine, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sandhill around 715 PM EDT.
Rice Station, Kings Station, Blackburn and Calloway Crossing
around 720 PM EDT.
Weedon around 725 PM EDT.
Other locations in the path of this storm include Irvine, Witt, West
Irvine, North Irvine, Wisemantown, Ravenna, South Irvine and Station
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3772 8391 3760 8405 3766 8411 3767 8409
3768 8410 3770 8409 3773 8410 3778 8405
TIME...MOT...LOC 2309Z 313DEG 9KT 3771 8407
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
VORSTSpecial weather statement, May 6, 7:15 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
715 PM EDT Fri May 6 2022
KYZ068-079-070000-
Rockcastle KY-Pulaski KY-
715 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of northeastern Pulaski
and southern Rockcastle Counties through 800 PM EDT...
At 714 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodstock, or 15 miles north of Somerset, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Woodstock, Bee Lick, Bobtown and Dabney around 725 PM EDT.
Bandy around 730 PM EDT.
Other locations in the path of this storm include Willailla, Quail,
Ottowa, Valley Oak, Level Green, Bromo, Spiro, Maretburg, Hansford,
Sand Springs, Wabp, Wellhope, Bloss, Pongo, Burr, Sand Hill, Luner,
Pine Hill, Sinks, Withers and Donaro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.
&&
LAT...LON 3725 8470 3736 8456 3733 8451 3734 8450
3737 8448 3735 8421 3711 8435 3721 8471
TIME...MOT...LOC 2314Z 277DEG 21KT 3730 8460
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HASSpecial weather statement, May 6, 7:35 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
735 PM EDT Fri May 6 2022
KYZ058-070000-
Estill KY-
735 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of southern Estill
County through 800 PM EDT...
At 735 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Irvine, or over Irvine, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ravenna around 740 PM EDT.
Doe Creek, Wagersville, Cow Creek and Willow Tree around 745 PM
EDT.
Pitts, Alumbaugh and Drip Rock around 750 PM EDT.
Texola and Pryse around 755 PM EDT.
Other locations in the path of this storm include Shade and Leighton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3775 8403 3770 8381 3762 8385 3762 8387
3761 8386 3757 8389 3756 8389 3764 8408
TIME...MOT...LOC 2335Z 288DEG 15KT 3767 8398
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
VORSTSpecial weather statement, May 6, 8:00 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
800 PM EDT Fri May 6 2022
KYZ058-111-070030-
Lee KY-Estill KY-
800 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of southern Estill and
western Lee Counties through 830 PM EDT...
At 800 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blackburn, or near Irvine, moving east at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Irvine, Station Camp, Wisemantown, South Irvine and West Irvine
around 805 PM EDT.
Ravenna, Wagersville and Doe Creek around 810 PM EDT.
Alumbaugh, Drip Rock and Pryse around 815 PM EDT.
Evelyn, Leighton, Shade and Texola around 820 PM EDT.
Other locations in the path of this storm include Willow Shoals,
Pinnacle, Yellow Rock, Old Landing, Whynot, Crystal and Banford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3767 8409 3768 8410 3773 8409 3766 8373
3750 8383 3753 8389 3757 8394 3758 8396
3757 8400 3763 8412 3765 8413
TIME...MOT...LOC 0000Z 288DEG 31KT 3766 8407
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
VORSTLocal storm report, May 6, 8:20 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 3 WNW WOODSTOCK 37.28N 84.57W
05/06/2022 PULASKI KY 911 CALL CENTER
PULASKI COUNTY DISPATCH REPORTED MOTORIST
TRAPPED BY FLASH FLOOD WATERS, PROMPTING A
WATER RESCUE AT THE INTERSECTION OF KY-70
AND CHARLES ELGIN RD.
&&
PGGThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:00 PM EDT | Special Weather Statement | JKL | Estill | 30 min |
| May 6, 8:48 PM EDT | Areal Flood Warning | JKL | Clay, Jackson, Knox, Laurel, Owsley, Perry | 8 hr |
| May 6, 9:49 PM EDT | Areal Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| May 6, 10:02 PM EDT | River Flood Advisory | JKL | Clay | 23 hr |
| May 6, 10:02 PM EDT | River Flood Advisory | JKL | Owsley | 8 hr |
| May 6, 10:45 PM EDT | Areal Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley | 8 hr |
| May 6, 11:25 PM EDT | River Flood Advisory | JKL | Lee | 6 hr |
| May 6, 11:58 PM EDT | River Flood Advisory | JKL | Magoffin | 21 hr |
| May 7, 1:26 AM EDT | River Flood Advisory | JKL | Estill | 4 hr |
| May 7, 5:06 AM EDT | River Flood Warning | JKL | Estill | 44 hr |
| May 7, 5:15 AM EDT | River Flood Warning | JKL | Lee | 31 hr |
| May 7, 5:23 AM EDT | River Flood Warning | JKL | Owsley | 22 hr |
| May 7, 6:51 AM EDT | Areal Flood Warning | JKL | Breathitt, Lee, Owsley | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.